Mathematical Research Letters

Volume 17 (2010)

Number 2

Brill-Noether theory of binary curves

Pages: 243 – 262

DOI: http://dx.doi.org/10.4310/MRL.2010.v17.n2.a4

Author

Lucia Caporaso (Università Roma 3)

Abstract

The theorems of Riemann, Clifford and Martens are proved for every line bundle parametrized by the compactified Jacobian of every binary curve. The Clifford index is used to characterize hyperelliptic and trigonal binary curves. The Brill-Noether theorem for $r\leq 2$ is proved for a general binary curve.

Full Text (PDF format)